MAUDE Adverse Event Report: SOPHYSA SOPHY; SOPHY MINI ADJUSTABLE VALVE, 30-200

SOPHYSA SOPHY; SOPHY MINI ADJUSTABLE VALVE, 30-200
Model Number SM8
Medical Device Problem Codes Obstruction of Flow (2423); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/26/2016
Type of Reportable Event Malfunction
Event or Problem Description
The valve does not function, there is no csf flow.
 
Additional Manufacturer Narrative
The explanted valve was returned to sophysa for analyses on (b)(4) 2016.Results were available on (b)(4) 2016.The returned valve contains some liquid and blood, with a few residues.Some scratches can be seen on the body of the valve.A blood "clot" and suture wires are accumulated around the inner connector.No important residue could be found around the ball or the spring of the valve, which could have explained a possible clog of the mechanism.Functional controls were performed following our testing protocol.The following was observed: flush was possible.The ball was not stuck.Rotation of the rotor was possible upon return but some difficulties were observed after cleaning of the valve.Pressure were measured following our testing protocol: the pressures measured for the highest and the lowest positions of the valve were slightly higher than expected; the pressures measured for the six intermediary positions are in compliance.In conclusion, the highest and lowest pressure positions show a pressure which is slightly higher than our specifications and some adjustment difficulties were observed after cleaning.However, we did not observe any obstruction of the valve, flow always remained possible.Obstruction is a known complication of a shunting system.It is described in our instructions for use.It can appear at any stage of the shunt, including for instance the catheters.We can however not make a clear affirmation as the rest of the shunting system has not been returned to us.Another possible explanation could concern the position of the valve.Upon its return, the valve was adjusted on the second position, meaning that the opening pressure could still be decreased.
 
Event or Problem Description
The valve does not function, there is no csf flow.

Brand Name
SOPHY
Common Device Name
SOPHY MINI ADJUSTABLE VALVE, 30-200
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
MDR Report Key5935468
Report Number3001587388-2016-16349
Device Sequence Number402977
Product Code JXG
UDI-Device Identifier03760124131093
UDI-Public3760124131093
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/01/2019
Device Model NumberSM8
Device Catalogue NumberSM8
Device Lot NumberB0702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/08/2016
Supplement Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight68